MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001788
Medical Device Problem Code Problem with Software Installation (3013)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364); Loss of consciousness (2418)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and diabetic ketoacidosis.No lot release records were reviewed, as the product lot number was not provided.Locked down smartphone: lockdown.Omnipod software app version: 3.1.1.Smartphone operating system: sp1a.210812.016.G970usqu9ixe2.Smartphone hardware: sm-g970u.Cgm sensor type: g6.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.High blood glucose is a common symptom for people with diabetes (glucose monitoring data from people with diabetes indicate that on average, they can experience blood glucose levels above 250 mg/dl for 14-25% of the time[1][2][3].), and it would be challenging to speculate on a cause for the complaints without receiving the devices back for an engineering investigation.[1] beck rw, bergenstal rm, cheng p, kollman c, carlson al, johnson ml, rodbard d.The relationships between time in range, hyperglycemia metrics, and hba1c.J diabetes sci technol 2019;13:614-626 [1] welsh jb, derdzinski m, parker as, puhr s, jimenez a, walker t.Real-time sharing and following of continuous glucose monitoring data in youth.Diabetes ther 2019;10:751-755 [1] puhr s, derdzinski m, welsh jb, parker as, walker t, price da.Real-world hypoglycemia avoidance with a continuous glucose monitoring system's predictive low glucose alert.Diabetes technol ther 2019;21:155-158.
 
Event or Problem Description
It was reported that the patient had been hospitalized with diabetic ketoacidosis (dka).The patient was not able to log in to the omnipod 5 application on their phone.The patient's blood glucose level rose to 800 mg/dl, and they lost consciousness.The patient's son called an ambulance, and the patient was taken the hospital.At the hospital, the patient was treated with intravenous insulin and closely monitored their magnesium and potassium levels, and provided treatment based on those observations.The customer also informed us that they got occupational therapy (ot) and physical therapy (pt) once they were able to walk.The patient was discharged after 6 days.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22187087
Report Number3004464228-2025-25731
Device Sequence Number20987030
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public10385083000565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient SexFemale